MAUDE Adverse Event Report: ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1160-F-225

ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1160-F-225
Model Number FITBONE
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
As per reporter, during treatment for femur lengthening, the fitbone nail stopped lengthening.As per reporter the patient will undergo a revision procedure.
 
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.
 
Event or Problem Description
As per reporter, during treatment for femur lengthening, the fitbone nail stopped lengthening.As per reporter the patient will undergo a revision procedure.Further information received: as per the reporter during a revision surgery on (b)(6) 2025, the nail was replaced with another nail.
 
Additional Manufacturer Narrative
Device involved in this event has been returned for investigation.The technical analysis is currently on going.As soon as it is completed a follow up report will be submitted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The unit was returned with the receiver, and dimensional verification confirmed that the maximum achieved lengthening was 4.5 mm over a period of approximately one month.During functional testing, the alleged event was confirmed.Although the motor functional parameters (including no-load current consumption) were within the specified limits, no lengthening movement could be observed.Further sectioning of the nail was performed before the motor-lead screw interface, revealing that the seeger was disengaged.This condition resulted in a loss of mechanical engagement between the motor and the lead screw assembly, preventing the lead screw from advancing and consequently inhibiting the lengthening mechanism.A review of the manufacturing records confirmed that the devices were released as conforming to all applicable specifications.

Brand Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1160-F-225
Common Device Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1160-F-225
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key23540202
Report Number9680825-2025-00044
Device Sequence Number9457997
Product Code HSB
UDI-Device Identifier18053340344067
UDI-Public18053340344067
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K163368
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFITBONE
Device Catalogue Number60001468.
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer01/19/2026
02/18/2026
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date02/17/2026
02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient SexMale
Patient Weight75 KG